Applied Mathematics & Optimization

, Volume 79, Issue 1, pp 131–144 | Cite as

Asymptotic Behavior for a Class of Logarithmic Wave Equations with Linear Damping

  • Qingying Hu
  • Hongwei ZhangEmail author
  • Gongwei Liu


We consider the initial boundary value problem for a class of logarithmic wave equations with linear damping. By constructing a potential well and using the logarithmic Sobolev inequality, we prove that, if the solution lies in the unstable set or the initial energy is negative, the solution will grow as an exponential function in the \(H^1_0(\Omega )\) norm as time goes to infinity. If the solution lies in a smaller set compared with the stable set, we can estimate the decay rate of the energy. These results are extensions of earlier results.


Logarithmic wave equation Initial boundary value problem Exponential growth Energy decay 

Mathematics Subject Classification

35L20 35L70 35B40 35Q40 



This work is supported by the National Natural Science Foundation of China (nos. 11520677, 11601122) and the Basic Research Foundation of Henan University of Technology (171164).


  1. 1.
    Ball, J.: Remarks on blow up and nonexistence theorems for nonlinear evolutions equations. Q. J. Math. Oxf. 28(2), 473–486 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bartkowski, K., Gorka, P.: One-dimensional Klein-Gordon equation with logarithmic nonlinearities. J. Phys. A 41(35), 355201 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Benaissa, A., Messaoudi, S.: Exponential decay of solutions of a nonlinearly damped wave equation. Nonlinear Differ. Equ. Appl. 12(4), 391–399 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bialynicki-Birula, I., Mycielski, J.: Wave equations with logarithmic nonlinearities. Bull. Acad. Polon Sci. Ser. Sci. Math. Astron. Phys. 23(4), 461–466 (1975)MathSciNetGoogle Scholar
  5. 5.
    Bialynicki-Birula, I., Mycielski, J.: Nonlinear wave mechanics. Ann. Phys. 100(1–2), 62–93 (1976)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Cazenave, T., Haraux, A.: Equations d’evolution avec non-linearite logarithmique. Ann. Fac. Sci. Toulouse 2(1), 21–51 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Chen, H., Liu, G.W.: Global existence, uniform decay and exponential growth for a class of semilinear wave equation with strong damping. Acta Math. Sci. 33B, 41–58 (2013)CrossRefzbMATHGoogle Scholar
  8. 8.
    Chen, H., Luo, P., Liu, G.W.: Global solution and blow-up of a semilinear heat equation with logarithmic nonlinearity. J. Math. Anal. Appl. 422, 84–98 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Chen, H., Tian, S.Y.: Initial boundary value problem for a class of semilinear pseudo-parabolic equations with logarithmic nonlinearity. J. Differ. Equ. 258, 4424–4442 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    D’Ancona, P.: On a semilinear weakly hyperbolic equation with logarithmic nonlinearity. Differ. Integr. Equ. 7, 121–132 (1994)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Gazzola, F., Squassina, M.: Global solutions and finite time blowup for damped semilinear wave equations. Annales de l’Institut Henri Poincare (C) 23, 185–207 (2006)CrossRefzbMATHGoogle Scholar
  12. 12.
    Georgiev, V., Todorova, G.: Existence of a solution of the wave equation with nonlinear damping and source term. J. Differ. Equ. 109, 295–308 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Gerbi, S., Said-Houari, B.: Exponential decay for solutions to semilinear damped wave equation. Discret. Contin. Dyn. Syst. S 5(3), 559–566 (2012)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Gorka, P.: Logarithmic Klein-Gordon equation. Acta Phys. Pol. B 40(1), 59–66 (2009)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Gross, E.: Logarithmic-Sobolev inequalities. Am. J. Math. 97(4), 1061–1083 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Han, X.S.: Global existence of weak solutions for a logarithmic wave equation arising from Q-ball dynamics. Bull. Korean Math. Soc. 50(1), 275–283 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Haraux, A., Zuazua, Z.: Decay estimates for some semilinear damped hyperbolic problems. Arch. Ration. Mech. Anal. 150, 191–206 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Hiramatsu, T., Kawasaki, M., Takahashi, F.: Numerical study of Q-ball formation in gravity mediation. J. Cosmol. Astropart. Phys. 2010(6), 008 (2010)Google Scholar
  19. 19.
    Ikehata, R.: Some remark on the wave equations with nonlinear damping and source term. Nonlinear Anal. 77, 1165–1175 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Ikehata, R., Suzuki, T.: Stable and unstable sets for evolution equation for parabolic and hyperbolic type. Hiroshima Math. J. 26, 475–491 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Levine, H.A.: Instability and nonexistence of global solutions to nonlinear wave equations of the form \(Pu_{tt}=Au+F(u)\). Trans. Am. Math. Soc. 192, 1–21 (1974)zbMATHGoogle Scholar
  22. 22.
    Liu, W.J.: Global existence, asymptotic behaviour and blow-up of solutions for coupled Klein-Gordon equations with damping terms. Nonlinear Anal. 73, 244–255 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Liu, Y.C., Zhao, J.S.: On potential wells and applications to semilinear hyperbolic and parabolic equations. Nonlinear Anal. 64, 2665–2687 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Nakao, M.: Decay of solutions of the wave equation with a local nonlinear dissipation. Math. Ann. 305, 403–407 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Payne, L.E., Sattinger, D.H.: Sadle and instabilitiy of nonlinear hyperbolic equations. Israel J. Math. 22, 273–303 (1975)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Vittilaro, E.: Global nonexistence theorems for a class of evolution equations with dissipation. Arch. Ration. Mech. Anal. 149, 155–182 (1999)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Zhang, H.W., Liu, G.W., Hu, Q.Y.: Exponential decay of energy for a logarithmic wave equation. J. Part. Differ. Equ. 28(3), 70–78 (2015)MathSciNetGoogle Scholar
  28. 28.
    Zuazua, Z.: Exponential decay for the semilinear wave equation with locally distributed damping. Commun. Part. Differ. Equ. 15(2), 205–235 (1990)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2017

Authors and Affiliations

  1. 1.Department of MathematicsHenan University of TechnologyZhengzhouPeople’s Republic of China

Personalised recommendations